Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

August 6, 2015Clay County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this special weather statement at Aug 6, 2015, 2:52 AM CDT for Clay County, Oktibbeha County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2015, 2:52 AM CDT (07:52 UTC)
Expired
Aug 6, 2015, 3:30 AM CDT
In force
38 min
Issued by
NWS Jackson, MS

Counties Clay County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 7.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1703 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

818 
WWUS84 KJAN 060752
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 AM CDT THU AUG 6 2015
 
MSZ029>031-033-060830-
OKTIBBEHA MS-WEBSTER MS-LOWNDES MS-CLAY MS-
252 AM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...
OKTIBBEHA...CENTRAL LOWNDES AND CLAY COUNTIES UNTIL 330 AM CDT...

AT 252 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW WREN TO NEAR
CLARKSON...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MABEN AND MATHISTON AROUND 305 AM CDT.
  PHEBA AROUND 315 AM CDT.
  LONGVIEW AROUND 325 AM CDT.
  STARKVILLE...CALEDONIA AND SESSUMS AROUND 330 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARTESIA AND MANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3355 8828 3329 8883 3350 8909 3353 8909
      3353 8912 3369 8932 3372 8919 3374 8919
      3376 8893 3381 8893 3381 8872 3368 8872
      3367 8850 3366 8851 3365 8851 3366 8849
      3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 0752Z 310DEG 36KT 3400 8867 3369 8918 

$$

22

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 9:07 PM CDT, 5 hours 45 minutes earlier.

Area forecast discussion, Aug 5, 9:07 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
907 PM CDT WED AUG 5 2015

.UPDATE...
OVERALL SOMEWHAT QUIET BUT WARMER NIGHT TONIGHT. EXPECT THE
LINGERING STORMS THAT HAVE CLIPPED THE GOLDEN TRIANGLE AREA TO MOVE
OUT IN THE NEXT HOUR OR SO WHILE THE REST OF THE AREA SHOULD REMAIN
DRY FOR THE MOST PART TONIGHT. WATER VAPOR IMAGERY INDICATES S/WV
SPARKING CONVECTION IN NW AR THAT COULD CLIP SOME OF THE NW AREAS
BEFORE 12Z. HI-RES ARW/NMM INDICATE THIS ACTIVITY WILL WEAKEN OVER
THE NEXT FEW HOURS AS IT APPROACHES OUR NW WHILE HRRR INDICATES SOME
COULD SNEAK IN BUT MUCH WEAKER. DECIDED TO REMOVE POPS FOR NW UNTIL
AFTER 12Z WHEN BETTER LIFT WILL MOVE IN FROM THE QUICK UPPER
DISTURBANCE MOVING IN THE NW FLOW ALOFT THROUGH THE MID/LOWER MS
VALLEY. 00Z REGIONAL SOUNDINGS INDICATE BETTER LOW LEVEL MOISTURE
AND PWATS IN THE 1.6 TO 2 INCH RANGE...WHICH WILL AID IN ANOTHER DAY
OF GOOD RAIN/STORM CHANCES TOMORROW. OVERALL SLIGHTLY ADJUSTED LOWS
UPWARD OVERNIGHT DUE TO CURRENT TRENDS OF LOW LEVEL MOISTURE/CLOUDS.
REST OF THE FORECAST IS ON TRACK. /DC/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD.
ISOLATED TO SCATTERED TSRA/VCTS ARE POSSIBLE THURS AFTERNOON AFTER
15-16Z, WHICH MAY BRING BRIEF CATEGORY REDUCTIONS AND GUSTY WINDS.
/DC/26/

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT WED AUG 5 2015/

DISCUSSION...

THROUGH THURSDAY NIGHT...

MOISTURE CONTINUES TO INCREASE AND THIS IS RESULTING IN INCREASED
HEAT STRESS AS WE GO INTO THURSDAY. HEAT INDEX VALUES WILL BE HIGH
ENOUGH TOMORROW TO WARRANT THE ISSUANCE OF A HEAT ADVISORY FOR THE
DELTA REGION.

MOISTURE WILL CONTINUE TO BE ON THE INCREASE THURSDAY AS A STRONG
SHORT WAVE MOVES ACROSS THE REGION. THIS ALONG WITH PWATS AROUND 2.0
INCHES SHOULD ALLOW FOR DECENT CHANCES FOR SHOWERS AND STORMS ACROSS
MAINLY EASTERN ZONES. SOME STORMS COULD REACH SEVERE LIMITS TOMORROW
AFTERNOON AND EVENING. AS THE SHORT WAVE MOVES SOUTH EXPECT THE
SHOWER AND THUNDERSTORM ACTIVITY TO DIMINISH BY THE EVENING HOURS.
MID/UPPER LEVEL HEIGHTS WILL INCREASE ACROSS THE AREA THURSDAY NIGHT
INTO FRIDAY WITH VERY WARM OVERNIGHT LOWS IN THE MID 70S. /15/27/

FRIDAY THROUGH TUESDAY...THE MAIN FOCUS THROUGH THE LONG TERM
REMAINS THE NEAR RECORD HEAT BUILDING THROUGH THE WEEKEND COMBINED
WITH ENOUGH HUMIDITY TO RESULT IN DANGEROUS HEAT INDEX VALUES.
FRIDAY A SUBTLE SHORTWAVE WILL ROUND THE EASTERN PERIPHERY OF A
BROAD HIGH CENTERED OVER THE SOUTHERN PLAINS. THIS FEATURE ALONG
WITH DAYTIME HEATING AND OUR MOIST AIR MASS WILL LEAD TO AT LEAST
ISOLATED COVERAGE OF STORMS OVER THE EASTERN HALF OF OUR CWA. A FEW
OF THE STORMS WILL BE STRONG AND CAPABLE OF WIND GUSTS TO 50 MPH.
THE ASSOCIATED CLOUD COVER SHOULD HOLD AFTERNOON HIGHS IN THE MID
90S OVER OUR EAST BUT WARMER TEMPERATURES AND LOWER CHANCES FOR RAIN
ARE EXPECTED OVER OUR WEST. MAXIMUM HEAT INDEX VALUES ARE EXPECTED
BETWEEN 106 AND 110 WITH HIGHEST VALUES OVER THE DELTA. SATURDAY THE
LARGE MID LEVEL HIGH WILL BEGIN SHIFTING EAST WHILE STRENGTHENING
OVER OUR CWA. ISOLATED AFTERNOON AND EARLY EVENING STORMS WILL BE
HARD TO RULE OUT OVER OUR EASTERN ZONES BUT GENERALLY HOTTER AND
DRIER CONDITIONS ARE EXPECTED FOR OUR CWA. AFTERNOON HIGHS OVER MUCH
OF OUR WEST WILL BE AROUND 100F WITH UPPER 90S EXPECTED ELSEWHERE.
THESE TEMPERATURES WILL COMBINE WITH LOWER 70 DEW POINTS TO RESULT
IN HEAT INDEX VALUES BETWEEN 106 AND 110 AREAWIDE. THE TWO HOTTEST
DAYS OF THE LONG TERM PERIOD ARE STILL EXPECTED TO BE SUNDAY AND
MONDAY WHERE NEAR RECORD AFTERNOON HIGHS CAN BE EXPECTED FOR MUCH OF
THE AREA. RECORD HIGHS RUN IN THE LOWER 100S AT MOST LOCATIONS
SUNDAY AND MONDAY AND THE LIKELIHOOD OF REACHING AND EXCEEDING 100F
EACH DAY IS INCREASING ESPECIALLY OVER OUR DELTA REGION. BOTH THE
ECMWF AND GFS CONTINUE TO SHOW AN INTENSE LOW LEVEL THERMAL RIDGE
DEVELOPING OVER THE ARKLAMISS WITH H850 TEMPS IN THE 24-27 DEG C
RANGE. A FEW LOCATIONS MAY SEE SURFACE TEMPERATURES REACH THE 104 TO
107 DEG MARK...ESPECIALLY OVER THE DELTA REGION. AS THE HEAT PEAKS
EACH AFTERNOON DRIER AIR MAY MIX DOWN AND HELP OFFSET THE HIGH
HUMIDITY BUT...HEAT INDEX VALUES WILL LIKELY EXCEED 105 SUNDAY AND
MONDAY. A HEAT ADVISORY WILL LIKELY BE NEEDED THIS WEEKEND FOR MUCH
OF THE AREA AND AN EXCESSIVE HEAT WARNING MAY BE NEEDED IF HIGHER
AFTERNOON HUMIDITY CAN BE MAINTAINED. BOTH THE GFS AND ECMWF SHOW A
MORE SUBSTANTIAL SHORTWAVE DROPPING AROUND THE EASTERN PERIPHERY OF
THE SUBTROPICAL HIGH TUESDAY. THIS SHORTWAVE WILL SUPPORT A SURFACE
LOW WELL TO OUR NORTHEAST BUT A WEAK ASSOCIATED COLD FRONT LOOKS TO
SAG INTO OUR CWA TUESDAY. NEITHER MODEL DEPICTS MUCH QPF WITH THE
FRONT BUT SLIGHTLY LESS OPPRESSIVE HEAT IS EXPECTED TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  96  76  99 /  11  23  23  21
MERIDIAN      73  93  74  97 /  11  34  33  31
VICKSBURG     76  98  76  99 /  10  16  17   9
HATTIESBURG   77  96  76  98 /  11  27  23  29
NATCHEZ       77  95  76  96 /   9  11  13   9
GREENVILLE    79  97  76  99 /  11  25  23  16
GREENWOOD     76  94  75  97 /  11  37  30  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR MSZ018-019-
     025>027-034>036-040>042-047.

LA...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR LAZ007>009-015-
     016-023>026.

AR...HEAT ADVISORY FROM 11 AM TO 7 PM CDT THURSDAY FOR ARZ074-075.

&&

DC/26/15/22
Hazardous weather outlook, Aug 5, 4:08 PM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT WED AUG 5 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-035-040>042-047-
062115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT
ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS
ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ019-025>027-036-062115-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-HOLMES-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

HEAT INDICES WILL BE FROM 106 TO 110 DEGREES FOR THURSDAY AND A HEAT
ADVISORY IS IN EFFECT. PLEASE STAY HYDRATED AND VOID STRENUOUS
ACTIVITIES. IN ADDITION SEVERE STORMS WITH DAMAGING WINDS UP TO 60
MPH WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

MSZ028>033-037>039-044>046-051-052-062115-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

HEAT INDICES WILL BE NEAR 105 ON THURSDAY. IN ADDITIONS SEVERE STORMS
WILL BE POSSIBLE WITH DAMAGING WINDS UP TO 60 MPH...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2,3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
110 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY.

MSZ043-048>050-053>066-072>074-062115-
MADISON-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
408 PM CDT WED AUG 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

HEAT INDICES WILL BE NEAR 105 DEGREES ON THURSDAY. PLEASE
STAY HYDRATED AND VOID STRENUOUS ACTIVITIES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

HOT TEMPERATURES WILL RETURN FRIDAY AND TOP OUT A DEGREE OR TWO
WARMER EACH AFTERNOON THROUGH MONDAY. THESE HOT TEMPERATURES WILL
COMBINE WITH HIGH HUMIDITY TO RESULT IN HEAT INDEX VALUES OF 106 TO
115 EACH DAY. THE GREATEST HEAT INDEX VALUES ARE EXPECTED OVER THE
DELTA REGION.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 6, 2:52 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
252 AM CDT THU AUG 6 2015

MSZ029>031-033-060830-
OKTIBBEHA MS-WEBSTER MS-LOWNDES MS-CLAY MS-
252 AM CDT THU AUG 6 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEBSTER...
OKTIBBEHA...CENTRAL LOWNDES AND CLAY COUNTIES UNTIL 330 AM CDT...

AT 252 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW WREN TO NEAR
CLARKSON...AND MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MABEN AND MATHISTON AROUND 305 AM CDT.
  PHEBA AROUND 315 AM CDT.
  LONGVIEW AROUND 325 AM CDT.
  STARKVILLE...CALEDONIA AND SESSUMS AROUND 330 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARTESIA AND MANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3355 8828 3329 8883 3350 8909 3353 8909
      3353 8912 3369 8932 3372 8919 3374 8919
      3376 8893 3381 8893 3381 8872 3368 8872
      3367 8850 3366 8851 3365 8851 3366 8849
      3369 8837 3374 8833 3374 8825
TIME...MOT...LOC 0752Z 310DEG 36KT 3400 8867 3369 8918

22

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:27 PM CDTSpecial Weather StatementJANClay, Lowndes48 min
Aug 5, 8:09 PM CDTSpecial Weather StatementJANLowndes51 min
Aug 6, 2:05 PM CDTSpecial Weather StatementJANLowndes40 min
Aug 6, 2:47 PM CDTSpecial Weather StatementJANNoxubee28 min
Aug 6, 3:07 PM CDTSpecial Weather StatementJANNoxubee23 min
Aug 6, 3:12 PM CDTSpecial Weather StatementJANMontgomery33 min
Aug 6, 3:24 PM CDTSevere Thunderstorm WarningJANNoxubee15 min
Aug 6, 3:49 PM CDTHeat AdvisoryJANBolivar, Claiborne, Copiah, Hinds, Humphreys, Jefferson and 4 more61 hr
Aug 6, 5:34 PM CDTSpecial Weather StatementJANLowndes26 min
Aug 6, 6:00 PM CDTSpecial Weather StatementJANLowndes30 min

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.